Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 8, 2015, 4:17 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 4:17 AM CDT (09:17 UTC)
- Expired
- Jul 8, 2015, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, TX, Coleman County, TX, McCulloch County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 119 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:34 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 11:34 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1134 PM CDT Tue Jul 7 2015 .AVIATION... /06Z TAFS/ Very challenging flight weather will continue for the next 12 to 18 hours. Models this cycle continue to hold all terminals in the MVFR range through tomorrow afternoon. Plus, short-term models continue to indicate potential thunderstorm redevelopment tonight. Thus, terminals this cycle very close to previous forecasts. && .PREV DISCUSSION... /ISSUED 646 PM CDT Tue Jul 7 2015/ AVIATION... /00Z TAFS/ Look for very challenging flight weather conditions for the next 24 hours. Thunderstorms or MVFR ceilings will dominate much of West Central Texas for the next 24 hours. Expect some showers and all thunderstorms to produce heavy rainfall, which will likely reduce the visibility to less than one mile. PREV DISCUSSION... /ISSUED 331 PM CDT Tue Jul 7 2015/ SHORT TERM... (Tonight and Tomorrow) With the ongoing weather, discussion will be short. Shortwave pushing into the area along with abundant low level moisture will set the stage for heavy rainfall. A slow moving cold front is draped along the western border of the Concho Valley and Big Country, or roughly from Fort Stockton to Sweetwater to Wichita Falls at 3 PM. Boundary is acting a focus for new convective developing which has brought heavy rainfall to San Angelo since 2 PM. The storms are drifting north while the boundary drifts south, which means the storms are not moving very much at all and will continue to bring heavy rainfall to the Concho Valley and eventually back into the northern Heartland through this evening. Have brought the Flash Flood Watch a row of counties farther south to include San Angelo and Brownwood, and have increased PoPs to match. Unusually high PWAT's will make for fairly efficient rain producers and the threat of flash flooding will continue until the system can finally exit to the east on Wednesday. 07 LONG TERM... (Wednesday Night through next Tuesday) Dry and warmer weather expected into next week... An upper level high over the southeastern states Wednesday night will migrate westward into the Southern Plains through this coming weekend, resulting in an upper ridge dominating the central CONUS. This scenario will portend dry weather and warming afternoon highs for the forecast area. Afternoon highs in the lower 90s Thursday will warm into the mid to upper 90s by the beginning of next week. Morning lows will be in the upper 60s to the lower 70s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 89 72 91 71 / 80 40 10 5 5 San Angelo 70 91 72 91 70 / 80 20 5 5 0 Junction 72 90 72 91 71 / 30 10 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Fisher... Haskell...Irion...Jones...Nolan...Runnels...Shackelford... Sterling...Taylor...Throckmorton...Tom Green. &&
Hazardous weather outlook, Jul 8, 4:02 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 402 AM CDT WED JUL 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-090915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 402 AM CDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT...ESPECIALLY EAST OF A LINE FROM THROCKMORTON...TO SAN ANGELO. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL IS EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 1:40 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
ONE WATER RESCUE UNDERWAY. SEVERAL STREETS ARE
BEGINNING TO FLOOD AND ARE BEING CLOSED.
&&
EVENT NUMBER SJT1500505
DOLLLocal storm report, Jul 8, 3:31 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BROWNWOOD 31.71N 98.99W
07/08/2015 BROWN TX LAW ENFORCEMENT
NUMEROUS INTERSECTIONS ACROSS TOWN ARE FLOODED AND ARE
BEING BARRICADED.
&&
EVENT NUMBER SJT1500506
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:14 PM CDT | Areal Flood Advisory | SJT | Crockett | 2 hr |
| Jul 7, 11:49 PM CDT | Areal Flood Advisory | SJT | Brown, McCulloch | 116 min |
| Jul 8, 1:02 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 3 hr |
| Jul 8, 1:59 AM CDT | Areal Flood Advisory | SJT | Menard | 2 hr |
| Jul 8, 3:41 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher | 109 min |
| Jul 8, 7:06 AM CDT | Flash Flood Warning | SJT | Brown, Coleman, McCulloch, San Saba | 114 min |
| Jul 8, 7:30 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 90 min |
| Jul 8, 8:45 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 4 hr |
| Jul 8, 8:52 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | SJT | Brown, San Saba | 24 hr |
| Jul 8, 9:17 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 49 hr |
| Jul 8, 12:18 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 12:20 PM CDT | River Flood Warning | SJT | Brown | 72 hr |
| Jul 8, 3:26 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jul 8, 4:32 PM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 118 min |
| Jul 8, 4:45 PM CDT | Special Weather Statement | SJT | Tom Green | 30 min |
| Jul 8, 5:17 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jul 8, 6:49 PM CDT | Areal Flood Warning | SJT | Brown | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.